MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. DELTEC TITANIUM PORT-A-CATH, LOW PROFILE; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. DELTEC TITANIUM PORT-A-CATH, LOW PROFILE; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 21-4083-24
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One device sample was received in used condition, in a plastic bag.During visual inspection of the device, it was detected that the catheter was broken since a catheter fraction remained on the port-catheter connection section, is also observed that the sleeve is locked/activated, this prevents catheter to detach from the port, if the catheter is being twisted or stretch while sleeve is locked, this could damage the catheter.The complaint was confirmed.The root cause cannot be associated with the manufacturing process since the failure could not be reproduced following assembly process, and per verification performed by production and quality personnel.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.No corrective actions were taken since the root cause could not be attributed to the manufacturing process.
 
Event or Problem Description
It was reported that an interventionalist performs an infusion port implantation procedure on the patient, and the patient underwent chemotherapy for nearly a year after surgery.Recent findings of patient discomfort and poor infusion, and imaging revealed a broken catheter and subsequent intervention was performed to remove the catheter and remove the port.There was patient involvement and no patient harm/adverse event reported.

Brand Name
DELTEC TITANIUM PORT-A-CATH, LOW PROFILE
Common Device Name
PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19469503
Report Number9617604-2024-00506
Device Sequence Number16995270
Product Code LJT
UDI-Device Identifier10610586023613
UDI-Public(01)10610586023613(17)210801(10)3303094
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K942024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2021
Device Catalogue Number21-4083-24
Device Lot Number3303094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Initial Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHEMOTHERAPY.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale